... synthroid . Is the atacand causing the rise in the thyroid levels?
Am taking atacand and my thyroid levels went from 2.7 to 14.6 in three monthes. Also taking .75?
- 14 Sep 2011 by denyse marie
- 1 Jun 2012
- atacand, synthroid, underactive thyroid, high blood pressure, thyroid disease, hashimoto's disease, hypertension, hypothyroidism, thyroid
I'm not an expert so I'm going to answer based on personal experience. My answer assumes that you'd previously been taking Synthroid and that your dosage did not change:
It's certainly possible though it's more likely an indirect reaction to changes in your calcium or other levels rather than a direct interraction. There are so many things that can effect your thyroid levels that you need to be cautious and consider all recent changes. Though, your level shot up so drastically that a drug interraction, whether direct or indirect, certainly looks suspicious.
The only way to know for sure is to do a trial. The trial needs to be at least 4-12 weeks in duration. First, test your thyroid level. Next, with your doctor's approval, either discontinue or switch to another blood pressure medicine. Finally, test your level again. (Ideally, you would test your thyroid levels every 2 weeks during the "trial period".) Keep in mind that some of the factors that initially influenced your thyroid may have spiked or fallen quickly but can take much longer to return to normal, even after the offending medicine was removed... Basically, the longer the trial the better.
If in doubt, your local pharmacist is always an excellent source of information.
personally, i would first ask you when you take your synthroid and when you take your atacand. they should not be taken at the same time - they should be taken at LEAST 4 hours apart. can you take the atacand at night (ask your doctor).
also, blood pressure medications can affect the absorption of thyroid medication. work with your doctor - please don't trial on your own - perhaps she could put you on another blood pressure medication or you may simply need to (with your doctor's approval only) increase your synthroid dosage.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2010 • 1 answer
Posted 28 Jul 2010 • 2 answers
Posted 2 Jan 2011 • 2 answers
Posted 9 Nov 2012 • 3 answers
Posted 20 Dec 2014 • 4 answers